Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 2, 2021, 4:34 PM MST for Santa Cruz County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:34 PM MST (23:34 UTC)
- Expired
- Jul 2, 2021, 5:00 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS85 KTWC 022334 SPSTWC Special Weather Statement National Weather Service Tucson AZ 434 PM MST Fri Jul 2 2021 AZZ503-504-030000- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 434 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 500 PM MST... At 434 PM MST, Doppler radar was tracking a strong thunderstorm near Tubac. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tubac, Amado and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3169 11094 3163 11105 3175 11116 3180 11095 TIME...MOT...LOC 2334Z 152DEG 4KT 3170 11102 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:13 AM MST, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 9:13 AM MST, 7 hours 21 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 913 AM MST Fri Jul 2 2021 .SYNOPSIS...We'll have plenty of moisture for a daily chance of showers and thunderstorms through the weekend. Some drying is expected early next week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Satellite imagery shows abundant cloud cover across much of southeast Arizona this morning, with a small amount of clearing along the NM/AZ border. Might even be a few sprinkles mixed in as evident on radar, but nothing of great consequence. Our 12Z sounding was wet, setting a daily record for PW with 1.75". Decent instability as well, but this is where things get tricky as too much moisture can inhibit development. We need enough solar insolation to help break the low-level cap. An inverted trough over northern Sonora will help enhance vertical motion. HREF and other convective allowing models are quite active with widespread showers and thunderstorms today. It's possible for more organization due to a better wind profile with easterly steering flow between 700-500mb. Due to the abundant moisture, storms will be capable of putting down decent rainfall rates. WPC has a portion of our forecast area in a slight risk of excessive rainfall. Early initiation should be out east where there's more blue sky, propagating west from there. && .AVIATION...Valid through 03/18Z. SCT-BKN clouds 10k-14k ft MSL through the period with layers above at times. Expect another round of scattered SHRA/TSRA this afternoon and evening with the possibility of some storms overnight. In the vicnity of thunderstorms wind gusts to 45 mph will be possible. Otherwise expect wind speeds 5-10 kts out of the west/southwest this afternoon and east/southeast at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture will remain across the area allowing for varying amounts of daily showers and thunderstorms into next week. Humidity levels will remain elevated with afternoon mins about 25-35% in the valleys and 45-55% in the mountains with very good overnight recoveries. General winds will be light through the week and following normal daily trends when not influenced by storms. Any thunderstorm from here forward, especially during the afternoon or early evening hours will have the potential to produce strong, gusty outflows. && .PREV DISCUSSION...Deep moisture is in place across most of the area with a weak high over west Texas and a fully engaged Monsoon through Mexico and into our area. An impulse on the western flank of the high is located over northern Sonora and far southern Arizona this morning, and should help focus thunderstorm development today and Saturday. Watch for some organization with strong outflows. Precipitable water values will generally range between 1.35 to 1.45 inches east, to 1.50 to 1.65 inches west. More moisture is not always better, as we tend to inhibit insolation and keep these areas of elevated convective potential waiting until the push from an outflow. At any rate, locally heavy rainfall a concern with storms, as steering level flow remains modest. Ensembles are consistently building the ridge northward back into the southern Great Basin with our mid level flow backing around to the northeast once again early next week. With less upstream moisture around the high, that will tend to dry things out a bit. Ensemble means suggest we drop PW toward the 1.10 to 1.35 range next Tuesday and Wednesday, with correspondingly lower thunderstorm coverage. With a bit less moisture and cloud cover, and the ridge strengthening just north of us that should bring several degrees of heating for the second half of the week. We'll keep bringing in lower level moisture from the south with periodic shallow surge activity, but it will probably lose ground until the ridge shifts back a little to the east. When the high center is over the Great Basin instead of 4 corners or New Mexico/Texas, it isn't good for the short term, but it does tend to focus easterly wave activity across Mexico for a very quick increase in storms when the high breaks. Bottom line is we should have an active convective period through the weekend before temporarily backing off a little by the middle of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Howlett Previous Discussion...Meyer/Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 2, 4:09 PM MST, 25 minutes before
Special Weather Statement National Weather Service Tucson AZ 409 PM MST Fri Jul 2 2021 AZZ507-509>511-030000- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper San Pedro River Valley including Sierra Vista/Benson-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 409 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM COUNTY UNTIL 500 PM MST... At 409 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles north of Safford Regional Airport to 11 miles southwest of Roper Lake State Park. Movement was west at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Thatcher, Pima, Bylas, Central, Fort Thomas, Fort Grant, Mount Graham and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3325 11011 3256 11040 3261 10986 3317 10962 TIME...MOT...LOC 2309Z 092DEG 19KT 3311 10971 3269 10989 Carpenter
Local storm report, Jul 2, 4:21 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 5 SSW ORO VALLEY 32.35N 111.00W
07/02/2021 PIMA AZ PUBLIC
TWEETER POST SHOWING A SHED BLOWN INTO A
TRAFFIC LIGHT ON MAGEE ROAD AND LA CANADA
DRIVE.
&&
KJSSpecial weather statement, Jul 2, 4:24 PM MST, 10 minutes before
Special Weather Statement National Weather Service Tucson AZ 424 PM MST Fri Jul 2 2021 AZZ503-513-030000- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 424 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 500 PM MST... At 423 PM MST, Doppler radar was tracking a strong thunderstorm near Patagonia Lake State Park, or 13 miles east of Tubac. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Patagonia and Patagonia Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3158 11088 3157 11076 3147 11076 3146 11092 TIME...MOT...LOC 2323Z 013DEG 2KT 3155 11083
Local storm report, Jul 2, 4:25 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 7 NNW TUCSON 32.29N 110.94W
07/02/2021 PIMA AZ NEWSPAPER
LARGE TREE KNOCKED DOWN IN APARTMENT
COMPLEX.
&&
KJSLocal storm report, Jul 2, 4:33 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
433 PM MST FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLASH FLOOD 10 NE THREE POINTS 32.15N 111.14W
07/02/2021 PIMA AZ PUBLIC
TWEETER POST OF TUCSON WASH FLOWING WITH 15
INCHES DEEP OVER THE ROAD.
&&
KJSSpecial weather statement, Jul 2, 4:34 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 434 PM MST Fri Jul 2 2021 AZZ503-504-030000- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 434 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 500 PM MST... At 434 PM MST, Doppler radar was tracking a strong thunderstorm near Tubac. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tubac, Amado and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3169 11094 3163 11105 3175 11116 3180 11095 TIME...MOT...LOC 2334Z 152DEG 4KT 3170 11102
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 2, 11:58 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 2, 12:46 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 2, 1:34 PM MST | Special Weather Statement | TWC | Graham | 26 min |
| Jul 2, 2:05 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jul 2, 2:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Jul 2, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 2, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 2, 2:53 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 2, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 50 min |
| Jul 2, 3:14 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 2, 3:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:25 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 95 min |
| Jul 2, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jul 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 2, 3:54 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Jul 2, 3:55 PM MST | Special Weather Statement | TWC | Graham | 65 min |
| Jul 2, 4:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 2, 4:09 PM MST | Special Weather Statement | TWC | Graham | 51 min |
| Jul 2, 4:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Jul 2, 4:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jul 2, 4:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Jul 2, 4:51 PM MST | Special Weather Statement | TWC | Pinal | 24 min |
| Jul 2, 4:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.